Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2004, 9:18 AM CDT for Jasper County, Orange County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 9:18 AM CDT (14:18 UTC)
- Expired
- Jun 15, 2004, 10:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS54 KLCH 151418 SVRLCH TXC241-361-151515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 917 AM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST TEXAS. ORANGE COUNTY IN SOUTHEAST TEXAS. * UNTIL 1015 AM CDT. * AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PINE FOREST...AND MOVING NORTHEAST AT 15 MPH. * THIS STORM WILL BE NEAR... PINE FOREST BY 930 AM CDT GIST BY 1010 AM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3018 9410 3012 9397 3027 9390 3031 9402 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:05 AM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 15, 3:05 AM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 AM CDT TUE JUN 15 2004 .DISCUSSION... AT MID TO UPPER LEVELS...LOW SOUTHEAST OF THE UPPER TEXAS COAST EARLY THIS MORNING IS PROGGED TO SHIFT NORTHWEST INTO SOUTHEAST TEXAS TODAY THEN WEAKEN INTO A TROUGH ABOUT STATIONARY OVER EAST TEXAS TONIGHT INTO THURSDAY. THE TROUGH IS PROGGED TO DRIFT EAST WHILE DISSIPATING THURSDAY. A HIGH PRESSURE RIDGE WILL EXTEND WEST TO EAST OVER THE AREA FRIDAY AND SATURDAY. AT THE SURFACE...AN INVERTED TROUGH / EASTERLY WAVE OVER THE EASTERN EXTREMES OF THE FORECAST AREA EARLY THIS MORNING IS PROGGED TO MOVE INTO EASTERN TEXAS THIS EVENING...PUSHING SIGNIFICANT MOISTURE AHEAD OF IT. IN THE WAKE OF THE TROUGH...DRIER AIR IS MOVING IN OVER THE EASTERN PARTS OF THE AREA THIS MORNING. MOIST CONDITIONS TODAY NEAR AND EAST OF THE SURFACE INVERTED TROUGH COUPLED WITH INSTABILITY / UPWARD MOTION ASSOCIATED WITH MID TO UPPER LEVEL TROUGH WILL MAKE RAIN LIKELY TODAY WESTERN PARTS OF THE AREA. IN THE DRIER CONDITIONS EAST OF THE SURFACE INVERTED TROUGH CHANCES OF RAIN WILL BE SMALLER. WEDNESDAY...AS THE SURFACE TROUGH DISSIPATES...MOIST AND UNSTABLE CONDITIONS OVER THE WESTERN PARTS OF THE AREA WILL MAKE FOR HIGH POPS THERE COMPARED TO DRY AND MORE STABLE CONDITIONS OVER THE EAST. THURSDAY...WITH HIGH PRESSURE AT THE SURFACE AND MID TO UPPER TROUGH DISSIPATING AND MOISTURE LESSENING...WILL CALL FOR ONLY CHANCE POPS ENTIRE AREA. DURING THE OUTLOOK PERIOD...FRIDAY THROUGH MONDAY...LIMITED MOISTURE WILL MAKE FOR SMALL CHANCES OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 86 73 87 74 / 50 20 50 20 BPT 85 73 87 74 / 60 30 50 20 AEX 85 71 85 73 / 50 20 40 30 LFT 89 73 88 73 / 40 10 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Jun 15, 4:53 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT TUE JUN 15 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 161100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 453 AM CDT TUE JUN 15 2004 .DAY ONE...TODAY AND TONIGHT... A SURFACE LOW PRESSURE TROUGH OVER SOUTHEAST LOUISIANA EARLY THIS MORNING IS EXPECTED TO MOVE NORTHWEST INTO EASTERN TEXAS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY OVER INTERIOR SOUTHEAST TEXAS IN MOIST UNSTABLE CONDITIONS AHEAD OF THE TROUGH. PROBABILITIES OF RAIN WILL TREND TO LOWER CHANCES OVER SOUTH-CENTRAL LOUISIANA SINCE DRIER AIR WILL MOVE IN IN THE WAKE OF THE TROUGH. HEAVY RAINS WILL BE POSSIBLE OVER SOUTHEAST TEXAS TODAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY. PRECIPITATION WILL DIMINISH AT SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SEVERE WEATHER IS NOT EXPECTED. THERE SHOULD BE A RETURN TO THE USUAL SUMMERTIME WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 20
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.